Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 20, 2010, 3:40 PM CDT for Taylor County, Wisconsin. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 20, 2010, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Taylor County, WI
The radar
The La Crosse radar (KARX), 152 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:07 PM CDT | TSTM WND DMG | 2 Wsw Gilman, WI | SOME LIMBS DOWN ON FENCE. FENCE DAMAGED. WINDS ESTIMATED 45 TO 55 MPH. TIME ESTIMATED FROM RADAR. |
| Jul 20, 4:10 PM CDT | HAIL 0.88 | 1 W Gilman, WI | TIME ESTIMATED FROM RADAR |
| Jul 20, 4:10 PM CDT | HAIL 1.25 | Gilman, WI | |
| Jul 20, 4:14 PM CDT | TSTM WND GST 45 | Gilman, WI | 40-45 MPH WIND GUSTS |
| Jul 20, 4:14 PM CDT | HAIL 0.75 | Gilman, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS53 KARX 202040
SVRARX
WIC119-202130-
/O.NEW.KARX.SV.W.0079.100720T2040Z-100720T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 430 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 14 MILES WEST OF DONALD...OR 13 MILES
SOUTH OF LADYSMITH...MOVING SOUTHEAST AT 45 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILMAN AROUND 405 PM...
POLLEY AROUND 410 PM...
LUBLIN AROUND 415 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4517 9050 4503 9062 4503 9083 4508 9093
4530 9094 4531 9092
TIME...MOT...LOC 2039Z 299DEG 37KT 4529 9117
WIND...HAIL 60MPH 1.75IN
$$
BOYNE6 follow-up statements
321
WWUS53 KARX 202048
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT TUE JUL 20 2010
WIC119-202130-
/O.CON.KARX.SV.W.0079.000000T0000Z-100720T2130Z/
TAYLOR WI-
348 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TAYLOR COUNTY UNTIL 430 PM CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 8 MILES WEST OF DONALD...OR 15 MILES
SOUTH OF LADYSMITH...MOVING SOUTHEAST AT 45 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILMAN AROUND 405 PM...
POLLEY AROUND 410 PM...
LUBLIN AROUND 415 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4517 9050 4503 9062 4503 9083 4508 9093
4530 9094 4531 9092
TIME...MOT...LOC 2048Z 299DEG 37KT 4524 9106
WIND...HAIL 60MPH 1.75IN
$$
BOYNE138
WWUS53 KARX 202104
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
404 PM CDT TUE JUL 20 2010
WIC119-202130-
/O.CON.KARX.SV.W.0079.000000T0000Z-100720T2130Z/
TAYLOR WI-
404 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TAYLOR COUNTY UNTIL 430 PM CDT...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR DONALD...OR 19 MILES SOUTH OF
LADYSMITH...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF
60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILMAN AROUND 415 PM...
POLLEY AROUND 420 PM...
LUBLIN AROUND 430 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4517 9050 4503 9062 4503 9083 4508 9093
4530 9094 4531 9092
TIME...MOT...LOC 2103Z 304DEG 26KT 4519 9095
WIND...HAIL 60MPH 1.75IN
$$
BOYNE267
WWUS53 KARX 202108
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CDT TUE JUL 20 2010
WIC119-202130-
/O.CON.KARX.SV.W.0079.000000T0000Z-100720T2130Z/
TAYLOR WI-
408 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TAYLOR COUNTY UNTIL 430 PM CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR DONALD...OR 21 MILES SOUTH OF
LADYSMITH...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILMAN AROUND 415 PM...
POLLEY AROUND 420 PM...
LUBLIN AROUND 430 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHWESTERN WISCONSIN.
&&
LAT...LON 4528 9093 4515 9051 4503 9062 4503 9083
4508 9093 4530 9094
TIME...MOT...LOC 2108Z 304DEG 26KT 4517 9091
WIND...HAIL 60MPH 1.75IN
$$
BOYNE681
WWUS53 KARX 202112
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT TUE JUL 20 2010
WIC119-202130-
/O.CON.KARX.SV.W.0079.000000T0000Z-100720T2130Z/
TAYLOR WI-
412 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TAYLOR COUNTY UNTIL 430 PM CDT...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR GILMAN...OR 23 MILES SOUTHEAST OF
LADYSMITH...MOVING SOUTHEAST AT 30 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF
60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POLLEY AROUND 420 PM...
LUBLIN AROUND 430 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4528 9093 4515 9051 4503 9062 4503 9083
4508 9093 4530 9094
TIME...MOT...LOC 2112Z 304DEG 26KT 4515 9087
WIND...HAIL 60MPH 1.75IN
$$
BOYNE722
WWUS53 KARX 202120
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT TUE JUL 20 2010
WIC119-202130-
/O.CON.KARX.SV.W.0079.000000T0000Z-100720T2130Z/
TAYLOR WI-
420 PM CDT TUE JUL 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TAYLOR COUNTY UNTIL 430 PM CDT...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR POLLEY...OR 20 MILES WEST OF
MEDFORD...MOVING EAST AT 40 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF
60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4528 9093 4515 9051 4503 9062 4503 9083
4508 9093 4530 9094
TIME...MOT...LOC 2120Z 289DEG 37KT 4514 9074
WIND...HAIL 60MPH 1.75IN
$$
BOYNE095
WWUS53 KARX 202131
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
431 PM CDT TUE JUL 20 2010
WIC119-202141-
/O.EXP.KARX.SV.W.0079.000000T0000Z-100720T2130Z/
TAYLOR WI-
431 PM CDT TUE JUL 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAYLOR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. CONDITIONS
REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
LAT...LON 4528 9093 4515 9051 4503 9062 4503 9083
4508 9093 4530 9094
TIME...MOT...LOC 2120Z 289DEG 37KT 4514 9074
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:20 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 20, 2:20 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 220 PM CDT TUE JUL 20 2010 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CLEARING SKIES ARE EXPECTED FOR THE OVERNIGHT HOURS AFTER THE LATE AFTERNOON/EARLY EVENING CONVECTION WEARS OFF AND SUBSIDENCE SETTLES IN AFTER A WEAK TROF/WIND SHIFT MOVES THROUGH. A RIDGE OF HIGH PRESSURE OVER THE DAKOTAS WILL TRACK EAST OVERNIGHT WHICH WILL KEEP THE PRESSURE GRADIENT LOOSE ACROSS THE REGION AND ALLOW FOR LIGHT TO CALM WINDS OVERNIGHT. LOW LEVEL WINDS ABOVE THE SURFACE WILL BE SLIGHTLY STRONGER THAN THE PAST FEW NIGHTS. SO...WHILE FOG LOOKS POSSIBLE AGAIN OVERNIGHT...IT LIKELY WILL NOT BE AS WIDESPREAD AS THIS MORNING. ANY SPOTS THAT GET HIT BY A ROGUE STORM THIS AFTERNOON WILL HAVE A HIGHER CHANCE OF FOGGING UP OVERNIGHT AS WELL. SHOULD BE FAIRLY QUIET ON WEDNESDAY WITH THE CORE OF A RIDGE OF HIGH PRESSURE IN PLACE WITH A FAIR WEATHER CUMULUS FIELD LIKELY TO DEVELOP. TEMPERATURES ARE EXPECTED TO BE RIGHT AROUND NORMAL WITH HIGHS IN THE MID 80S. THINGS GET A BIT MORE INTERESTING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS A 700MB TROF LIFTS NORTHEAST FROM THE CENTRAL PLAINS TO THE UPPER MIDWEST WHILE A LOW PRESSURE SYSTEM IN THE WESTERN PLAINS STARTS TO TRACK NORTHWARD ALONG WITH A WARM FRONT CURRENTLY STRETCHED ACROSS NORTHEAST KANSAS INTO NORTHERN MISSOURI. ANY MCS ACTIVITY WEDNESDAY NIGHT/THURSDAY MORNING SHOULD BE RELEGATED TO THE SOUTH OF THE FORECAST AREA WITH JUST THE NORTHEAST FRINGE OF THE RAIN SHIELD MAKING IT UP INTO THE REGION BY 12Z THURSDAY. THE LOW LEVEL WIND FIELD IS EXPECTED TO STRENGTHEN OUT OF THE SOUTH WEDNESDAY NIGHT INTO THURSDAY NIGHT WHICH WILL ASSIST WITH ADVECTING MORE MOISTURE UP INTO THE REGION ALONG WITH FORCING THE SURFACE/850MB WARM FRONT NORTH AS WELL. IT DOES NOT APPEAR AS THOUGH THE WARM SECTOR OF THE SURFACE SYSTEM WILL MAKE IT INTO THE REGION DURING THE DAY THURSDAY...BUT SHOULD BE ACROSS AT LEAST THE SOUTHEAST HALF OF THE FORECAST AREA BY EVENING. THIS WILL PROVIDE A FAIRLY UNSTABLE ENVIRONMENT FOR STORMS TO DEVELOP IN DURING THE EVENING AND OVERNIGHT HOURS THURSDAY NIGHT. HEAVY RAINFALL WITH THE THUNDERSTORM CLUSTERS WILL BE POSSIBLE THROUGH THE DAY THURSDAY INTO THE OVERNIGHT PERIOD. .LONG TERM...FRIDAY THROUGH TUESDAY THE EXTENDED PERIOD/S MAIN FEATURE CONTINUES TO BE WITH THE DIGGING MID TO UPPER LEVEL TROF THAT IS EXPECTED TO TRACK ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION LATE FRIDAY INTO EARLY SATURDAY. A LOW PRESSURE SYSTEM WILL HAVE MADE IT INTO THE UPPER GREAT LAKES REGION ON FRIDAY WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH THE REGION. AT THIS POINT...IT LOOKS LIKE AN MCS WILL POSSIBLY DEVELOP ACROSS IOWA FRIDAY NIGHT INTO SATURDAY MORNING WITH THE FRONT HAVING MADE IT DOWN INTO THIS REGION. A GOOD CHUNK OF FRIDAY MAY END UP BEING DRY WITH THE COLD FRONT SPLITTING THE FORECAST AREA. AS THE MID TO UPPER LEVEL FLOW GOES MORE NORTHWESTERLY BEHIND THE TROF...HIGH PRESSURE WILL BUILD IN ACROSS THE REGION FOR THE WEEKEND ON INTO EARLY NEXT WEEK...BRINGING WITH IT SEASONABLE TEMPERATURES AND DEW POINTS WITH HIGHS EXPECTED IN THE MID TO UPPER 80S AND DEW POINTS IN THE LOW TO MID 60S. THE NEXT FEATURE OF NOTE THAT THE 20.12Z ECMWF AND GFS SHOW IS A COLD FRONT DROPPING DOWN INTO THE REGION FROM THE NORTH ON TUESDAY WHICH COULD LEAD TO SOME SHOWERS AND THUNDERSTORMS. && .AVIATION...LATE THIS AFTERNOON THROUGH WEDNESDAY A TROUGH WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS AS IT MOVES EAST THROUGH THE REGION LATE THIS AFTERNOON AND EVENING. SINCE IT IS QUESTIONABLE WHETHER THEY WILL MAKE IT INTO TAF SITES...THEY WERE NOT INCLUDED INTO THE 20.18Z FORECAST. IF THEY DID...THEY WOULD BE MAINLY CONFINED TO THE 20.20Z TO 21.02Z TIME PERIOD. HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION TONIGHT. THIS HIGH WILL PRODUCE GENERALLY LIGHT WINDS AND CLEAR SKIES. FOG MAY REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS WHERE PRECIPITATION OCCURS AND IN THE VALLEY LOCATIONS. DUE TO THIS...BCFG WAS ADDED TO THE KLSE TAF BETWEEN 21.09Z AND AND 21.13Z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...HALBACH AVIATION...BOYNE
Hazardous weather outlook, Jul 20, 11:25 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1125 AM CDT TUE JUL 20 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1125 AM CDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE REGION THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE CENTRAL PLAINS WEDNESDAY...THEN LIFT NORTHEAST INTO AND ACROSS THE REGION THURSDAY AND THURSDAY NIGHT. THUNDERSTORM CHANCES WILL INCREASE AND SPREAD INTO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH THIS SYSTEM...MAINLY THURSDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS...ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. A CHANCE OF THUNDERSTORMS LINGERS ON FRIDAY. THE RISK OF SEVERE WEATHER WITH ANY STORMS ON FRIDAY APPEARS QUITE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THIS SEVERE WEATHER THREAT THIS AFTERNOON...WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/BOYNE
In the hours before
Special weather statement, Jul 20, 1:53 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 153 PM CDT TUE JUL 20 2010 WIZ017-029-201945- CLARK-TAYLOR- 153 PM CDT TUE JUL 20 2010 ...SCATTERED THUNDERSTORMS EXPECTED ACROSS CLARK AND TAYLOR COUNTIES THIS AFTERNOON... THROUGH 3 PM...SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE TO DEVELOP ACROSS TAYLOR AND CLARK COUNTIES. A FEW OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL AS THEY MOVE EAST AT 20 MPH. BOYNE
Special weather statement, Jul 20, 3:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 307 PM CDT TUE JUL 20 2010 WIZ017-029-202100- CLARK-TAYLOR- 307 PM CDT TUE JUL 20 2010 ...STRONG THUNDERSTORMS CONTINUING TO DEVELOP ACROSS CLARK AND TAYLOR COUNTIES... THROUGH 4 PM...SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE EAST AT 25 MPH ACROSS NORTH CENTRAL WISCONSIN MAINLY NORTH OF WISCONSIN 29. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND THEY WILL BE CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND WIND GUSTS TO 40 MPH. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:48 AM CDT | Dense Fog Advisory | ARX | Adams, Buffalo, Crawford, Jackson, Juneau, La Crosse and 4 more | 5 hr |
| Jul 20, 3:14 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.